January 11th, 2008, 09:07 PM
Hi, I'm new to this, but would like to pass on some info for others. My Beagle mix, Geronimo, recently injured hia rt rear knee in an ice storm. Noticing his limp the next morning, I took him to my Vet. He had an injured ligament in his knee and was put on Deramaxx. He had a reaction to this and after taking the meds for 3 days was not eating or drinking. calling my Vet he said to give him PeptoBismo to settle his stomachon the 4th day. By the 5th day I called again to inform my Vet we had a big problem. Being on his way out of town, he referred my to the on call Vet to see if he my need an IV for dehydration. Tests told his red blood count was only 13, should be 37+ to 55+. I had to take his to a near by town to an emergency hospital where they gave him a blood tranfussion and many meds and a stay of 5 days. Between the injury & the drug reaction he developed IMHA with ITP. It is 2 weeks since he came home, on my birthday, the best present I could have gotten, his count is now up to 39+ as of a week ago & 6+ for the ITP. He will be on meds for several months still and I hope they don't cause any problems, but they are necessary to keep his immune system in check. I almost lost my baby because of a reaction to Deramaxx. Per my vet not many dogs have reactions to this drug, but mine did and it almost cost him his life: not to mention the dollar amount it cost. Ask questions about the drugs your Vet prescribes and the side effects they may cause. Your Vet won't be upset, he will only realize you care about your pet.